Former DJ... Now I Am Paying!

Discussion in 'Introduce Yourself' started by Don Madden, Nov 2, 2015.

tinnitus forum
    1. Don Madden

      Don Madden Member

      Tinnitus Since:
      2/2013
      Have had this T since early 2013. Asked my doctor about the noise in my ears. He responded,
      "It's part of getting older." After months of complaining about the noise, good old Doc sent me
      on a wild goose chase with the hearing specialists. I even ended up with hearing aids, but never
      wore them. My hearing is fine. Of course no one believed I was hearing these noises. It is true
      that just because they can't hear it, they think we are nuts. Well, after a couple of years researching
      about what this was in my head, I came across an article regarding a beta blocker that was a known
      culprit of causing Tinnitus. I took it upon myself to wean off the beta blocker, and the Tinnitus
      seemed to subside in sinc. I brought this up to my Doc and he claimed he was unaware of this.
      2 weeks later he called me and said that he did some research on this and he thought I might be on to
      something. He thanked me for the info (and I am not a Doc....LOL). Evidently the T kicked in
      about 6 months after I started taking this beta blocker (ATENOLOL.) I have off this beta blocker for
      3 months now and the T is almost gone completely. Food for thought "high blood pressure medicine takers!"

      Regards.
       
      • Like Like x 2
    2. Eraya

      Eraya Member

      Tinnitus Since:
      12/2014
      Were you taking atenolol for blood pressure? I have high pressure and T but I don't want to take medicine which I read makes your T worse
       
    3. joseph Ghass
      Angelic

      joseph Ghass Member

      Tinnitus Since:
      1/2015
      Because beta blockers act on the nerves system it causes nerves irritation thus tinnitus
       
    4. eric peterson
      Sporty

      eric peterson Member

      Location:
      New York
      Tinnitus Since:
      Onset: 10/2003 Increase: 4/2015
      Cause of Tinnitus:
      who knows? who cares?
      there are literally hundreds of drugs which list ringing in the ears as a very rare side effect. There are also no shortage of other reasons that you could have gotten tinnitus. There are also no shortage of 'wild goose chase' explanations for why something might cause tinnitus, and why you specifically have gotten and been 'cured' of tinnitus. (keeping in mind that correlation does not imply causation. tinnitus can come and go in many people) I'd be careful avoiding a drug you need for hypertension b/c you believe that it causes your tinnitus. and even if you're sure that it does, try and find another drug maybe in a similar family that doesn't stoke your tinnitus.

      good luck.
       
    5. joseph Ghass
      Angelic

      joseph Ghass Member

      Tinnitus Since:
      1/2015
      Some beta blockers list nervous system irritation as frequent side effects.

      With proper nutrition and weight loss drugs can be removed.
       
    6. eric peterson
      Sporty

      eric peterson Member

      Location:
      New York
      Tinnitus Since:
      Onset: 10/2003 Increase: 4/2015
      Cause of Tinnitus:
      who knows? who cares?
      https://www.tinnitustalk.com/threads/database-for-ototoxicity.9853/#post-120980

      Here is a list that @Dr. Nagler put together to say which drugs you may want to avoid. As far as other drugs, there is a risk with taking any drug (or putting anything in your body for that matter). But as the doctor says in the link, general lists of ototoxic drugs never list how BIG a risk the drug is. It simply lists all drugs that might cause issues with hearing loss/tinnitus. Hypertension is one of those things probably higher on the food chain of concerns than ringing in your ears, so be careful about getting off of beta-blockers just to avoid any risk of aggravating T. And talk to your physician about changing/dropping any medications. Proper nutrition and weight loss will, of course, help with high blood pressure. There are, however, plenty of thin, active people who still suffer from hypertension, and you may need to continue to take drugs even if you are in good shape and eat well.


      good luck,

      Eric
       
    7. joseph Ghass
      Angelic

      joseph Ghass Member

      Tinnitus Since:
      1/2015
      Ketogenic diet plus k2 + D3 will get most people out of drugs to regulate blood pressure.
       
    8. eric peterson
      Sporty

      eric peterson Member

      Location:
      New York
      Tinnitus Since:
      Onset: 10/2003 Increase: 4/2015
      Cause of Tinnitus:
      who knows? who cares?
      maybe, but people should visit their physician to get advice on a diet to lower their blood pressure if they hope to get off of drugs (which I would imagine most people would). Far too much advice, anecdotes, etc, being handed out on this site (from people with no credentials do to so) as medical evidence. Far too many people talking about supplements which have no evidence that they work, while approaches which do have evidence that they work (e.g. CBT, TRT, etc) are ignored for whatever reason. I'll apologize in advance if you are an MD or PhD in a field which justifies giving such advice. Otherwise, I think that the best advice is to see a doctor.
       
    9. Dutchy
      Not worthy

      Dutchy Member Benefactor

      Location:
      Netherlands
      Tinnitus Since:
      12/2014
      Cause of Tinnitus:
      Neuronmodulation suggests noise induced?

      You know what most doctors will tell you?try to live with it.I understand by having this symptom why some are willing to experiment to reduce their annoyance.
       
    10. eric peterson
      Sporty

      eric peterson Member

      Location:
      New York
      Tinnitus Since:
      Onset: 10/2003 Increase: 4/2015
      Cause of Tinnitus:
      who knows? who cares?
      I have no idea what all doctors tell other people who suffer from T, but I never heard anyone tell me to 'live with it'. They talked to me about habituation, and scientifically proven methods (such as CBT and TRT) to help toward habituation. If someone hears that as 'live with it', then I can't help them. @Dr. Hubbard and @Dr. Nagler are two examples of doctors (as well as people who have learned to 'live with' T) and they've given countless people here great advice on how to live good live while having T. The supplements, etc. that people are pushing on here are the equivalent of magic beans. There is exactly zero evidence that any of them work. And some of them are quite expensive to boot. And the drugs that people are taking off label to reduce their symptoms are potentially quite dangerous. The numbers for habituation are compelling (well over 90%). The second I personally heard that, all I could think about is how do I get into that group? I never heard, 'live with it'.
       
    11. Atlantis

      Atlantis Member

      Tinnitus Since:
      02/2014
      I want this experience too! Take good care of your hearing as you've given a new lease on life...
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.